EconPapers    
Economics at your fingertips  
 

International business cycles with complete markets

Alexandre Dmitriev and Ivan Roberts

Journal of Economic Dynamics and Control, 2012, vol. 36, issue 6, 862-875

Abstract: Kehoe and Perri (2002) show that a two-country business cycle model with endogenously incomplete markets helps to resolve the “international comovement puzzle” (Baxter, 1995) and the “quantity anomaly” (Backus et al., 1992, 1995). We claim that a similar performance can be achieved without resorting to market incompleteness. We show that a model with complete markets driven by productivity shocks alone can account for the “international comovement puzzle”. Our model features time nonseparable preferences that allow arbitrarily small wealth effects on labor supply. It matches the data by predicting (i) positive cross-country correlations of investment and hours worked; (ii) realistic cross-country correlations of consumption. It reduces the gap between international correlations of output and consumption, but fails to change their order. Unlike models with restricted international markets, ours show little sensitivity to the parameterization of the forcing process.

Keywords: Time nonseparable preferences; Wealth effects; International business cycles (search for similar items in EconPapers)
JEL-codes: E32 F41 G15 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165188912000176
Full text for ScienceDirect subscribers only

Related works:
Working Paper: International Business Cycles with Complete Markets (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:dyncon:v:36:y:2012:i:6:p:862-875

DOI: 10.1016/j.jedc.2011.12.006

Access Statistics for this article

Journal of Economic Dynamics and Control is currently edited by J. Bullard, C. Chiarella, H. Dawid, C. H. Hommes, P. Klein and C. Otrok

More articles in Journal of Economic Dynamics and Control from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:dyncon:v:36:y:2012:i:6:p:862-875